Confused with Folic Acid dose: Hi everyone, I was... - NRAS

NRAS
28,786 members34,162 posts

Confused with Folic Acid dose

Foxgloves64
Foxgloves64

Hi everyone, I was diagnosed with Still's disease in January and have been on 25mg of Methotrexate since reduced recently to 20mg. Along side I am on 5mg of folic acid daily except day of Mxt. I have been really struggling to sleep for several weeks now and am getting exhausted. On reading up about folic acid I see that one of the side effects is 'sleep disturbance.' And I've discovered from several sites that others are only on 1mg daily or 5mg once a week. My question is am I on too much and is this causing my sleep problems? The doctor I saw yesterday about this thought I was mad, says she's never heard of this as a side effect and just wanted to prescribe me sleeping medication. Any thoughts on this?

5 Replies
oldestnewest

Hi, I’m on 5mg folic acid 6 days a week, I do have sleep disturbance but I believe this is because of my pain and fatigue of being just too exhausted which I know doesn’t make sense but what part of RA does make sense? I really don’t think my sleep disturbance is anything to do with my folic acid but there doesn’t seem to be any “normal” with RA!

It will be interesting to see what others experience is.

No I started on the same amount of folic acid as you. I think it depends on the specialist what amount you are to take.

I also have fatigue and like TTCC I have difficulty sleeping too. My GP gave me Amitriptyline Which helps.

I take 5mgs 6days a week as well and have problems with sleeping but I just put it down to the RA as others have the same problem, I think this disease does a lot off weird things to our bodies and I've learned now that there's no use fighting the disease as it dictates what we can and cannot do and I enjoy my wee siesta in the afternoons to compensate the tiredness xxx

Hi. I'm on the same dose and, until yesterday my problem was staying awake. I've had sleep problems on and off for years so it's nothing new for me. Your guess is as good as mine

J

Are keeping well hydrated? Mtx can have all sorts of side effects if you don't take enough liquids on board.

Why don't you ask if you can take the FA 3 times a week instead of six? Then if you sleep better on the night you haven't taken it....you might be on to something.

Must admit I took it 6 days a week for seven years & had no sleep problems unless pain kept me awake.

Hope you find the solution...sleep deprivation makes everything worse!

You may also like...